We are 144,776 members in 73 forums discussing 114,616 topics.

Help with Abbreviations

All TopicsForum: Hormonal Therapy - Before, During and After → Topic: Tamoxifen withdrawal symptoms

Topic: Tamoxifen withdrawal symptoms

Forum: Hormonal Therapy - Before, During and After — Risks and benefits, side effects, and costs of anti-estrogen medications.

Posted on: Jun 8, 2009 12:07PM

alessandra wrote:

I`m 38 years old and I have been on Tamoxifen for 5 years.Now has been a week without it and I`m not feeling too good.Does anyone know about withdrawal symptoms?

Log in to post a reply

Posts 1 - 8 (8 total)

Log in to post a reply

Jun 6, 2010 09:15AM sjp616 wrote:

Hi Alessandra,

I took Tamoxifen for 5 years and just stopped, yesterday was my first day without it.  I've also been wondering about withdrawal symptoms. I asked my Oncologist and he said there aren't any.  However, I've read that some women experienced an increase in hot flashes and weight gain, yikes!!  I was diagnosed with stage II breast cancer in 2004.  My chemo started in November, Tamoxifen started in March 2005.  Mine was also Estrogen positive which my doctor had told me is the one that tends to "behave", as he put it.   

When you say you're not feeling too well, what are your symptoms?  I had issues with depression after 3 years of taking it though not sure if that is the cause. I'd heard that depression is one of the side effects of Tamoxifen.  I've been taking a very low dose anti depressant since then. I still get bouts of depression now and then but they don't last more than a few hours and I can control them rather than them controlling me.  I elected to stay on the low dose and deal with it rather than increasing the dose.  Have you experienced any depression symptoms while on it or after?  

I have noticed slight bouts of feeling blue for the past 2 days so I'm wondering if my body will be going through this for a while.  Also, will I eventually not need the anit depressants anymore.  Beyond this though, I haven't noticed anything else. 

I hope my info helps.  I'd love to hear back from you if you have the time.

Thanks,

Susan Laughing

P.S.  We're FINISHED with our treatments, YAY!!!  And congratulations!!!!!

Log in to post a reply

Jul 6, 2010 04:53PM ababybaby wrote:

I've been off a week now too and got incredibly thirsty last night. Can't find much info about withdrawal online; possible effects I did find included emotional lability, weight gain and hot flashes.

hormones!  

Log in to post a reply

Jul 7, 2010 02:16AM Musical wrote:

I temporarily stopped for 2 weeks for the sake of surgery and have just restarted. Ive only been on it for 5 months or so.  I didnt really feel that there were any withdrawal symptoms.

Musical

Psa 119:105 NUN. Thy word is a lamp unto my feet, and a light unto my path. (KJV)

Dx IDC, 4cm, Stage IIa, Grade 3, 0/13 nodes, ER+/PR-, HER2-
Log in to post a reply

Jul 7, 2010 05:15AM Member_of_the_Club wrote:

I stopped in May.  No withdrawal.

Dx 9/30/2004, IDC, 3cm, Stage IIb, Grade 2, 1/17 nodes, ER+/PR+, HER2-
Log in to post a reply

Jul 7, 2010 08:19AM dianna2 wrote:

Hi Alessandra,

I too just stopped taking Tamoxifen (July 1st to be exact), and I'm curious to your side affects. What exactly are your symptoms?  I was due for my period on Monday & got it on Saturday & it was a little heavier than it's been.  I'm also getting a lot of cramps.  At first I thought it was my period, but now it's over & I think it's actually gas pains.  I'm not sure it either are due to Tamoxifen withdrawals or not.  I was wondering if you have the same symptoms.

Thanks & good luck.  

Dx 6/16/2010, IDC, 2cm, Stage I, ER+
Log in to post a reply

Jul 7, 2010 08:35AM awb wrote:

I took it for 5 years and didn't notice any difference at all when I stopped taking it. I've never heard of any withdrawal issues with tamox.

Anne

"I don't know what the future holds, but I know who holds the future"

Dx 9/5/2003, LCIS, Stage 0, 0/0 nodesSurgery 09/16/2003 Lumpectomy (Right)Hormonal Therapy 10/30/2003 TamoxifenSurgery 04/05/2005 Prophylactic Ovary Removal (Both)Hormonal Therapy 02/28/2009 Evista
Log in to post a reply

Aug 1, 2010 09:27AM Nattacia wrote:

I'm not sure of your situation, but if you're having bleeding after Tamoxifen and you still have a uterus, consider talking to your doctors. Tamoxifen can to cause uterine cancer. I have found that much out from the internet.

Dx 7/12/2007, ILC, <1cm, Stage I, 0/3 nodes, ER+
Log in to post a reply

Mar 3, 2014 06:07AM princessajf wrote:

I stopped taking tamoxifen because my body couldn't tolerate it after 3 months. I'm experiencing the same thing. Haven't had a period this heavy since my teens. My joints also hurt and I'm very irritable. Ugh. 

Dx 7/29/2013, DCIS, <1cm, Stage I, Grade 1, 0/2 nodes, ER+/PR+, HER2-Surgery 08/28/2013 Mastectomy (Both); Reconstruction: Tissue expander placement (Both)Hormonal Therapy 10/01/2013 Tamoxifen